MAUDE Adverse Event Report: MAX MOBILITY LLC SMARTDRIVE

MAX MOBILITY LLC SMARTDRIVE
Model Number MX2+
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Remains Activated (1525); Failure to Shut Off (2939)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report indicates a failure having occurred where the smart drive device reportedly initiated a drive command without physical manipulation of the switch controls.Report claims the end-user attempted to disengage a drive command via the switch control buttons and the device reportedly continued to drive.This reportedly forced the end-user to maneuver the wheelchair into an immoveable object where they sustained minor bruising injuries to their legs.The end-user reports they have one switch mounted in the front of the wheelchair for their access, and the second switch mounted to the push handle area for an attendant.The end-user was provided a replacement set of switch controls, with the suspect controller being returned to permobil for evaluation.At this time, permobil has yet to receive the suspect component, thus is unable to reach a determination as to possible cause for the alleged malfunction.If any new information is received, a follow-up report will be submitted.A review of the device history record from the date the device was manufactured was performed which noted that this device was not involved in manufacturing quality non-conformance.
 
Event or Problem Description
Reports while in a grocery store, the smartdrive unit engaged a drive command without any physical manipulation of the switch control button, reportedly causing the end-user to impact an immoveable object with the wheelchair.No serious injuries were reported to have occurred as a result of this event.
 
Additional Manufacturer Narrative
Permobil received suspect controller for inspection and evaluation.Through testing, permobil was unable to replicate any failure of involuntary activation as alleged, nor noted any signs of a product malfunction having occurred with the switch controller, finding it to remain fully operational as per design.Permobil is unable to reach a determination as to possible root cause of the alleged malfunction without speculation.

Brand Name
SMARTDRIVE
Common Device Name
SMARTDRIVE
Manufacturer (Section D)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key24332627
Report Number3008370857-2026-00320
Device Sequence Number18589558
Product Code ITI
UDI-Device Identifier00861896000310
UDI-Public(01)00861896000310(11)250213
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMX2+
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown